MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34250320S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
On (b)(6) 2018 long gamma nail was implanted in femoris of the right femoral trochanter as primary procedure.About 3 weeks after surgery, the lag screw was backed out, and replaced it to the artificial femoral head at (b)(6) 2018.The bone quality and the skeletal position were not good.
 
Event or Problem Description
(b)(6) 2018 long gamma nail was implanted in femoris of the right femoral trochanter as primary procedure.About 3 weeks after surgery, the lag screw was backed out, and replaced it to the artificial femoral head at (b)(6) 2018.The bone quality and the skeletal position were not good.
 
Additional Manufacturer Narrative
The reported event that long nail kit r1.5, ti, right gamma3® ø10x320mm x 125° was alleged of issue (implant revision / removal without implant breakage) could be confirmed.Visual inspection of the received lag screw shows traces of use.There are shiny marks on the periphery of returned lag screw - identified as material abrasion respectively significant bearing points during the period of implantation.The formation of these marks indicates rotation of the lag screw.Nevertheless, no mark or imprint is visible at the ground of the grooves.If the set screw would have been inserted as intended, a small imprint would be visible at the ground of one of the grooves.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique gives clear instruction on the entire procedure including implant size selection in the preplanning stage, lag screw length measurement, lag screw insertion and lag screw fixation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by loosely inserted set screw.If the set screw would have been inserted as intended, a small imprint would be visible at the ground of one of the grooves.If any further information is provided, the complaint report will be updated.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø10X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8084259
Report Number0009610622-2018-01410
Device Sequence Number1203540
Product Code HSB
UDI-Device Identifier04546540374943
UDI-Public04546540374943
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Catalogue Number34250320S
Device Lot NumberK096E1E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR